Alert archive / Georgia / Fire Weather Watches in 2021
Fire Weather Watch 1, NWS Atlanta, GA
NWS Atlanta, GA issued this fire weather watch at Apr 20, 2021, 2:39 PM EDT for 96 counties in Georgia. It took effect at Apr 21, 2021, 2:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 20, 2021, 2:39 PM EDT (18:39 UTC)
- In effect from
- Apr 21, 2021, 2:00 PM EDT
- Expired
- Apr 21, 2021, 5:47 AM EDT
- In force
- Issued by
- NWS Atlanta, GA
All 96 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1883 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
140 WWUS82 KFFC 201839 RFWFFC URGENT - FIRE WEATHER MESSAGE National Weather Service Peachtree City GA 239 PM EDT Tue Apr 20 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-210245- /O.NEW.KFFC.FW.A.0001.210421T1800Z-210422T0000Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 239 PM EDT Tue Apr 20 2021 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR LOW RELATIVE HUMIDITY AND HIGH WIND SPEEDS FOR NORTH AND CENTRAL GEORGIA The National Weather Service in Peachtree City has issued a Fire Weather Watch for low relative humidity and high wind speeds, which is in effect from Wednesday afternoon through Wednesday evening. * Affected Area...north and central Georgia * Timing...2 PM to 8 PM Wednesday. * Winds...northwest winds 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...25 to 30 percent * Temperatures...50s north to near 80 south * Impacts...The low humidity and gusty winds, in addition to the dry fuels, will increase the potential for fires to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... This watch includes the Chattahoochee and Oconee National Forests. A Fire Weather Watch means that there is high potential for the development of critical fire weather conditions in 12 to 96 hours. Listen for later forecasts and possible Red Flag Warnings. Please refer to the local burn permitting authorities on whether you may burn outdoors. If you do burn outside...use extreme caution. Please advise the appropriate officials or fire crews in the field of the Fire Weather Watch. && $$
2 follow-up statements
665 WWUS82 KFFC 210141 RFWFFC URGENT - FIRE WEATHER MESSAGE National Weather Service Peachtree City GA 941 PM EDT Tue Apr 20 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211100- /O.CON.KFFC.FW.A.0001.210421T1800Z-210422T0000Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 941 PM EDT Tue Apr 20 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR LOW RELATIVE HUMIDITY AND HIGH WIND SPEEDS FOR NORTH AND CENTRAL GEORGIA... The National Weather Service in Peachtree City has issued a Fire Weather Watch for low relative humidity and high wind speeds, which is in effect from Wednesday afternoon through Wednesday evening. * Affected Area...north and central Georgia. * Timing...2 PM to 8 PM Wednesday. * Winds...northwest winds 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...25 to 30 percent. * Temperatures...50s north to near 80 south. * Impacts...The low humidity and gusty winds, in addition to the dry fuels, will increase the potential for fires to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... This watch includes the Chattahoochee and Oconee National Forests. A Fire Weather Watch means that there is high potential for the development of critical fire weather conditions in 12 to 96 hours. Listen for later forecasts and possible Red Flag Warnings. Please refer to the local burn permitting authorities on whether you may burn outdoors. If you do burn outside...use extreme caution. Please advise the appropriate officials or fire crews in the field of the Fire Weather Watch. && $$
236 WWUS82 KFFC 210947 RFWFFC URGENT - FIRE WEATHER MESSAGE National Weather Service Peachtree City GA 547 AM EDT Wed Apr 21 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211100- /O.CAN.KFFC.FW.A.0001.210421T1800Z-210422T0000Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 547 AM EDT Wed Apr 21 2021 ...FIRE WEATHER WATCH IS CANCELLED FOR NORTH AND CENTRAL GEORGIA... The National Weather Service in Peachtree City has cancelled the Fire Weather Watch. Red Flag Warning criteria are not forecast to be met across north and central Georgia today. However, elevated fire danger conditions are expected, given gusty winds and dry fuels. $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this fire weather watch went out at Apr 20, 7:40 AM EDT, 6 hours 59 minutes earlier.
Area forecast discussion, Apr 20, 7:40 AM EDT, 6 hours 59 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 740 AM EDT Tue Apr 20 2021 .SHORT TERM /Today through Wednesday/... A wave in the Gulf on the old frontal boundary was spreading mid/high clouds across GA and surrounding states. Expect the clouds to persist into the morning...then diminish this afternoon as the wave moves eastward. A cold front in the OH Valley this morning will gradually push into northwest GA around 06z Wednesday...and should approach central GA early Wednesday morning. At this time moisture looks limited and is expected to diminish even more as the front pushes into the state. Have included no pops for now...only an increase in clouds late tonight and Wednesday morning. Relative humidities this afternoon should range from the upper 20s to mid 30s. Winds expected to become southeast early this morning and southwest this afternoon. This should help introduce moisture into the area. Not forecasting any fire danger conditions today but will continue to monitor for changes. 41 && .LONG TERM /Wednesday Night through Monday/... The long-term period picks up on Wednesday night with 850-mb CAA overspreading north and central Georgia in the wake of the cold front that pushed through at the end of the short term period. Still expecting Wednesday overnight into Thursday morning to bring temperatures in the lower 30s to mid-30s across portions of north Gerogia, so could see the issuance of a Frost Advisory and Freeze Watch/Warning later today. Zonal flow aloft and high pressure across the Southeast on Thursday and Friday will spell out dry conditions and increased fire danger concerns. Much of the CWA is at just 5% to 10% of its normal rainfall over the last 7 days, so dry 10-hour fuels will continue to act as a fire danger ingredient. In addition, relative humidity looks to drop below 25% across much of the CWA on Thursday, and on Friday, relative humidity looks to fall to 25% across portions of central and eastern Georgia. As a result, a Fire Danger Statement will be likely be needed both days. Late Friday night into early Saturday morning, an upper-level trough will race across Texas and the ArkLaMiss, with DPVA and moisture advection overspreading the forecast area. The associated surface low looks to track northeast across MS/AL/TN over the course of the day, with a warm front lifting north across central Georgia. Looks like periods of heavy rain could be a concern, given PWATs of 1.5-1.7 inches, which is near the daily maximum per sounding climatology. Storm total QPF for the period 00z Saturday to 12z Sunday is 1.5-2.5 inches. Most streamflows across the CWA are at normal to below-normal levels, which should limit any hydrology issues to just localized/nuisance flash flooding. In addition to a heavy rain threat, the GFS is progging 1000-1500 J/kg MUCAPE across portions of western and central Georgia on Saturday afternoon, along with a 40-50 kt LLJ... So included a slight chance of thunder generally south of I-20. Models push the upper trough off to the east by Sunday morning, with a broad upper ridge building in across the eastern two-thirds of the CONUS in its wake, which should make for a dry and sunny Monday. Martin && AVIATION... 12Z Update... VFR conditions through the period. Mid/high ceilings this morning should diminish this afternoon. Winds light and variable this morning becoming light southeast after 14z. Winds becoming southwest 5-8 kts after 17z. Cold front moving into the northern taf sites after 10z Wednesday with gusty northwest winds. //ATL Confidence...12Z Update... High on all elements except medium to high on wind shift timing this morning. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 77 52 66 38 / 5 5 0 0 Atlanta 76 52 61 40 / 5 5 0 0 Blairsville 72 43 52 32 / 5 10 5 0 Cartersville 77 47 59 35 / 5 0 5 0 Columbus 79 53 68 42 / 5 5 0 0 Gainesville 75 52 60 38 / 5 5 0 0 Macon 79 51 72 38 / 5 5 0 0 Rome 77 46 59 35 / 5 10 0 0 Peachtree City 77 50 63 38 / 5 5 0 0 Vidalia 81 56 79 45 / 10 10 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....Martin AVIATION...41
Hazardous weather outlook, Apr 20, 11:30 AM EDT, 3 hours 9 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1130 AM EDT Tue Apr 20 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-210900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1130 AM EDT Tue Apr 20 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There is a chance of thunderstorms and periods of heavy rain on Saturday, although much forecast uncertainty continues. Continue to monitor the latest forecasts over the coming days. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 2:41 PM EDT | Freeze Watch | FFC | Fannin, Gilmer, Towns, Union | 13 hr |
| Apr 20, 2:41 PM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 31 hr |
Nearby
Fire Weather Watches in Georgia, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.